Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Ganea conjecture for manifolds


Author: Yu. B. Rudyak
Journal: Proc. Amer. Math. Soc. 125 (1997), 2511-2512
MSC (1991): Primary 55M30; Secondary 57Q99, 57R19
MathSciNet review: 1402886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a result of Singhof, we prove that $\operatorname {cat}(M \times S\sp m)=\operatorname {cat}M+1$ provided $M$ is a connected closed PL manifold with $\dim M \leq 2\operatorname {cat}M-3$ and $S\sp m$ is the $m$-sphere, $m>0$.


References [Enhancements On Off] (What's this?)

  • 1. Tudor Ganea, Some problems on numerical homotopy invariants, Symposium on Algebraic Topology (Battelle Seattle Res. Center, Seattle Wash., 1971) Springer, Berlin, 1971, pp. 23–30. Lecture Notes in Math., Vol. 249. MR 0339147
  • 2. Wilhelm Singhof, Minimal coverings of manifolds with balls, Manuscripta Math. 29 (1979), no. 2-4, 385–415. MR 545050, 10.1007/BF01303636

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55M30, 57Q99, 57R19

Retrieve articles in all journals with MSC (1991): 55M30, 57Q99, 57R19


Additional Information

Yu. B. Rudyak
Affiliation: Mathematisches Institut, Universität Heidelberg, Im Neuenheimer Feld 288, D-69120 Heidelberg, Germany
Email: july@mathi.uni-heidelberg.de

DOI: https://doi.org/10.1090/S0002-9939-97-03982-8
Received by editor(s): March 7, 1996
Additional Notes: The author was partially supported by Deutsche Forschungsgemeinschaft
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1997 American Mathematical Society